Alert archive / Vermont / Flash Flood Warnings in 1996
Flash Flood Warning 28, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Oct 21, 1996, 12:22 PM EDT for Caledonia County, Orange County, Vermont. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 1996, 12:22 PM EDT (16:22 UTC)
- Expired
- Oct 21, 1996, 10:30 PM EDT
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Caledonia County, VT, Orange County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 211622 FFWBTV VTC017-005-220230- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1222 PM EDT MON OCT 21 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1030 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL VERMONT ...ORANGE COUNTY IN NORTHEAST VERMONT ...CALEDONIA COUNTY THE WELLS RIVER AT GROTON WAS REPORTED NEAR BANKFULL AT 1215 PM. OTHER RIVERS AND STREAMS ARE RUNNING HIGH AND MAY BE NEAR BANKFULL. MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL THROUGH THE AFTERNOON. THIS WILL CAUSE RIVER LEVELS TO RISE EVEN FURTHER. FLOODING ON THE WELLS RIVER MAY AFFECT TRAVEL ON RT. 302 BETWEEN GROTON AND THE VILLAGE OF WELLS RIVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICvKLY. YOU SHOULD MOVE TO HIGHER GROUND. MCGILL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 9:41 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 21, 9:41 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 941 AM EDT MON OCT 21 1996 MOD-HVY R CONTS ACRS CNTRL AND NRN VT INTO NE NY. WL PUT UP FFA THRU TNT FRM RUT/WNDSR NWD AND CLNTN/ESSEX NY. MSTR CONTS TO STREAM IN OFF ATL WITH LILI PRBLY HELPING OUT. SO FAR HIGHEST PCPN HAS BEEN 4.33" AT TYSON (JUST N OF LUDLOW). SEVERAL 3-4 INCH REPORTS IN WNDSR/ORNG CNTY WITH SVRL MORE 2-3 INCH AMTS ARND STATE. CRRNT TEMPS LOOK OK. MCGILL$
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:23 AM EDT | Flash Flood Warning | BTV | Addison | 10 hr |
Nearby
Flash Flood Warnings in Vermont, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.